Alert archive / Mississippi / Red Flag Warnings in 2008
Red Flag Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this red flag warning at Mar 25, 2008, 3:48 AM CDT for 8 counties in Mississippi. It took effect at Mar 25, 2008, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2008, 3:48 AM CDT (08:48 UTC)
- In effect from
- Mar 25, 2008, 12:00 PM CDT
- Expired
- Mar 25, 2008, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
Counties Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4558 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLIX 250848 RFWLIX RED FLAG WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 348 AM CDT TUE MAR 25 2008 ...A RED FLAG WARNING IS NOW IN EFFECT FOR SOUTHWEST AND SOUTHERN MISSISSIPPI FOR THIS AFTERNOON... .DRY HIGH PRESSURE HAS MOVED INTO THE REGION. AFTERNOON RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL LOWER INTO THE 28 TO 33 PERCENT RANGE IN THE WARNING AREA. IN ADDITION...WIND SPEEDS WILL REMAIN ABOVE CRITICAL LEVELS. MSZ068>071-077-080>082-251700- /O.UPG.KLIX.FW.A.0001.080325T1800Z-080326T0000Z/ /O.NEW.KLIX.FW.W.0001.080325T1700Z-080325T2300Z/ WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON- JACKSON- 348 AM CDT TUE MAR 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS...AT THE REQUEST OF THE MISSISSIPPI STATE FORESTRY COMMISSION...HAS ISSUED A RED FLAG WARNING WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. A COMBINATION OF SOUTHEAST WINDS OF 10 TO 15 MPH AND LOW RELATIVE HUMIDITY VALUES IN THE 28 TO 33 PERCENT RANGE MAY CREATE DANGEROUS BURN CONDITIONS. $$
1 follow-up statement
000 WWUS84 KLIX 251700 RFWLIX RED FLAG WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1200 PM CDT TUE MAR 25 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FOR SOUTHWEST AND SOUTHERN MISSISSIPPI FOR THIS AFTERNOON... .LOW RELATIVE HUMIDITY VALUES AND BREEZY WINDS WILL CREATE DANGEROUS BURN CONDITIONS THIS AFTERNOON. MSZ068>071-077-080>082-252300- /O.CON.KLIX.FW.W.0001.000000T0000Z-080325T2300Z/ WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON- JACKSON- 1200 PM CDT TUE MAR 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. HIGH TEMPERATURES IN THE UPPER 60S AND LOWER 70S COMBINED WITH DEWPOINTS RANGING FROM THE UPPER 20S TO MID 30S WILL CAUSE RELATIVE HUMIDITIES TO DROP INTO THE 25 TO 30 PERCENT RANGE THIS AFTERNOON. IN ADDITION...SOUTH WINDS OF 10 TO 15 MPH WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO PORTIONS OF SOUTHERN MISSISSIPPI. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:00 AM CDT, 48 minutes earlier.
Area forecast discussion, Mar 25, 3:00 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CDT TUE MAR 25 2008
.SYNOPSIS...
SURFACE HIGH CENTERED NEAR BIRMINGHAM THIS MORNING AND DRIFTING
EASTWARD. OTHER THAN A FEW CIRRUS MOVING SOUTHEASTWARD TO OUR
NORTH...NO CLOUD COVER NOTED. A GOOD RADIATIONAL COOLING NIGHT HAS
BROUGHT A LARGE SPREAD IN TEMPERATURES TO THE AREA. PQL AND MCB
FLIRTING WITH THE FREEZING MARK...WHILE MSY IS REPORTING 50
DEGREES. SURE WE WILL SEE A FEW REPORTS OF SUBFREEZING
TEMPERATURES...BUT THEY SHOULD BE ISOLATED AND NOT LONG LASTING.
&&
.SHORT TERM...
HIGH PRESSURE WILL MOVE TO THE EAST COAST OVER THE NEXT 48 HOURS.
WEAK SOUTHERLY FLOW RETURNS THIS AFTERNOON. AS MOISTURE HAS BEEN
SCOURED FROM MOST OF THE GULF...IT WILL TAKE A WHILE FOR ANY
SIGNIFICANT MOISTURE TO RETURN. FORECAST WILL BE DRY THROUGH
THURSDAY. WE MAY SEE A FEW MORE CLOUDS BY THURSDAY...BUT NOTHING
MAJOR.
FIRE WEATHER WATCH FOR OUR MISSISSIPPI COUNTIES WILL BE UPGRADED
TO RED FLAG WARNING FOR THIS AFTERNOON WITH RH LEVELS DROPPING
BELOW 35 PERCENT AND WINDS OF 10 TO 15 MPH.
TEMPERATURES...ABOUT 5 DEGREES OF WARMING FOR TODAY OVER YESTERDAY
AND A SIMILAR INCREASE TOMORROW. ADDING A COUPLE OF DEGREES TO
THAT FOR THURSDAY. LIGHT SOUTHERLY BREEZES WILL PREVENT
TEMPERATURES TONIGHT FROM FALLING TO DEWPOINT LEVELS IN MOST
AREAS...AND WILL GO SIMILAR TO MOS GUIDANCE FOR TONIGHT AND
WEDNESDAY NIGHT.
&&
.LONG TERM...
MODELS STILL ALL OVER THE PLACE ON EXTENDED PORTION OF THE
FORECAST. FRONT ON SATURDAY WILL NOT MOVE THROUGH THE AREA...BUT
WILL BE CLOSE ENOUGH TO BRING A CHANCE OF PRECIPITATION FOR THE
WEEKEND. NOT A WASHOUT BY ANY MEANS...BUT MAY NOT BE TOTALLY DRY
EITHER. TEMPERATURES TO REMAIN ABOUT 5 DEGREES OR SO ABOVE NORMAL
THROUGH MONDAY. FOR NOW...IN EXTENDING THE GRIDS OUT FOR THE DAY
SHIFT...CARRYING THE 00Z GFS SOLUTION BRINGING A FRONT THROUGH
MONDAY NIGHT OR TUESDAY OF NEXT WEEK...BUT CONFIDENCE IN ANY ONE
SOLUTION FOR THAT PERIOD IS RATHER LOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH TONIGHT.
&&
.MARINE...
NO MARINE ISSUES ARE EXPECTED THROUGH THE WEEKEND. EASTERLY FLOW
THIS MORNING WILL BECOME ONSHORE DURING THE AFTERNOON WHICH WILL
PREVAIL THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 48 75 54 / 10 10 10 10
BTR 72 51 76 56 / 10 10 10 10
MSY 69 54 75 58 / 10 10 10 10
GPT 67 48 72 57 / 10 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...RED FLAG WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
&&
35/11Hazardous weather outlook, Mar 24, 3:16 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 316 PM CDT MON MAR 24 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-252030- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 316 PM CDT MON MAR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT MARINE...WINDS OVER THE COASTAL WATERS WILL REMAIN IN THE 15 TO 20 KNOT RANGE THIS EVENING. SMALL CRAFT SHOULD EXERCISE CAUTION FROM THROUGH 7 PM THIS EVENING. FIRE WEATHER...HIGH TEMPERATURES IN THE MID 60S WITH DEWPOINTS IN THE MID TO UPPER 20S WILL CAUSE RELATIVE HUMIDITY TO DROP INTO THE 20 TO 30 PERCENT RANGE ACROSS MUCH OF THE AREA THIS AFTERNOON. LOW RELATIVE HUMIDITY COMBINED WITH DRY FUELS COULD CAUSE SOME BURNING CONCERNS. FREEZE...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S ALONG AND NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR TONIGHT. FREEZING TEMPERATURES WILL BE POSSIBLE FOR ONE TO TWO HOURS NEAR SUNRISE TUESDAY MORNING ALONG AND NORTH OF A LINE FROM LIBERTY TO FOLSOM TO SLIDELL TO SAUCIER. PATCHY FROST WILL ALSO BE POSSIBLE IN PROTECTED AREAS DURING THE SAME TIME PERIOD. RIVER FLOODING...MINOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AT RED RIVER LANDING AND ON THE ATCHAFALAYA RIVER AT MORGAN CITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING...MODERATE FLOODING IS EXPECTED AT VARIOUS POINTS ALONG THE MISSISSIPPI RIVER...INCLUDING BATON ROUGE....WITHIN THE NEXT TWO WEEKS. RESIDENTS ARE ADVISED TO MONITOR FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION ON FORECASTED CREST LEVELS AND IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Mississippi, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.